UNIGE document Scientific Article
previous document  unige:12546  next document
add to browser collection

On the Spectrum of Hecke Type Operators related to some Fractal Groups

Published in Proceedings of the Steklov Institute of Mathematics. 2000, vol. 231, p. 1-41
Abstract We give the first example of a connected 4-regular graph whose Laplace operator's spectrum is a Cantor set, as well as several other computations of spectra following a common ``finite approximation'' method. These spectra are simple transforms of the Julia sets associated to some quadratic maps. The graphs involved are Schreier graphs of fractal groups of intermediate growth, and are also ``substitutional graphs''. We also formulate our results in terms of Hecke type operators related to some irreducible quasi-regular representations of fractal groups and in terms of the Markovian operator associated to noncommutative dynamical systems via which these fractal groups were originally defined. In the computations we performed, the self-similarity of the groups is reflected in the self-similarity of some operators; they are approximated by finite counterparts whose spectrum is computed by an ad hoc factorization process.
Full text
Article (592 Kb) - public document Free access
(ISO format)
BARTHOLDI, Laurent, GRIGORCHUK, Rostislav. On the Spectrum of Hecke Type Operators related to some Fractal Groups. In: Proceedings of the Steklov Institute of Mathematics, 2000, vol. 231, p. 1-41. https://archive-ouverte.unige.ch/unige:12546

228 hits



Deposited on : 2010-11-19

Export document
Format :
Citation style :